Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 29, 2018, 1:26 PM MST for 23 counties in North Dakota. It took effect at Jan 30, 2018, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 1:26 PM MST (20:26 UTC)
- In effect from
- Jan 30, 2018, 8:00 AM MST
- Expired
- Jan 30, 2018, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 23 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 132 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS73 KBIS 292026 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 226 PM CST Mon Jan 29 2018 NDZ001-002-009-010-017-300430- /O.NEW.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 226 PM CST Mon Jan 29 2018 /126 PM MST Mon Jan 29 2018/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 9 AM CST /8 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. * WHAT...West turning northwest wind gusts to 55 mph. * WHEN...Tuesday morning through early Tuesday evening. * WHERE...Northwest North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ003>005-011>013-018>022-031>035-040>044-300430- /O.NEW.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 226 PM CST Mon Jan 29 2018 /126 PM MST Mon Jan 29 2018/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from noon CST /11 AM MST/ to 7 PM CST /6 PM MST/ Tuesday. * WHAT...West turning northwest wind gusts to 55 mph. * WHEN...Tuesday afternoon through early Tuesday evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PA
8 follow-up statements
728 WWUS73 KBIS 300029 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 629 PM CST Mon Jan 29 2018 NDZ001-002-009-010-017-300830- /O.CON.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 629 PM CST Mon Jan 29 2018 /529 PM MST Mon Jan 29 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... * WHAT...West turning northwest wind gusts to 55 mph. * WHEN...Tuesday morning through early Tuesday evening. * WHERE...Northwest North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ003>005-011>013-018>022-031>035-040>044-300830- /O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 629 PM CST Mon Jan 29 2018 /529 PM MST Mon Jan 29 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... * WHAT...West turning northwest wind gusts to 55 mph. * WHEN...Tuesday afternoon through early Tuesday evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ twh
403 WWUS73 KBIS 300407 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1007 PM CST Mon Jan 29 2018 NDZ001-002-009-010-017-301215- /O.CON.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 1007 PM CST Mon Jan 29 2018 /907 PM MST Mon Jan 29 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... * WHAT...West turning northwest wind gusts to 55 mph. * WHEN...Tuesday morning through early Tuesday evening. * WHERE...Northwest North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ003>005-011>013-018>022-031>035-040>044-301215- /O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 1007 PM CST Mon Jan 29 2018 /907 PM MST Mon Jan 29 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY... * WHAT...West turning northwest wind gusts to 55 mph. * WHEN...Tuesday afternoon through early Tuesday evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ twh
837 WWUS73 KBIS 300843 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 243 AM CST Tue Jan 30 2018 NDZ001-002-009-010-017-301645- /O.CON.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 243 AM CST Tue Jan 30 2018 /143 AM MST Tue Jan 30 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Westerly wind gusts to 55 mph. * WHEN...Tuesday morning through early Tuesday evening. * WHERE...Northwest North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ003>005-011>013-018>022-031>035-040>044-301645- /O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 243 AM CST Tue Jan 30 2018 /143 AM MST Tue Jan 30 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Westerly wind gusts to 55 mph. * WHEN...Tuesday afternoon through early Tuesday evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AJ
024 WWUS73 KBIS 301704 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1104 AM CST Tue Jan 30 2018 NDZ001-002-009-010-017-310100- /O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 1104 AM CST Tue Jan 30 2018 /1004 AM MST Tue Jan 30 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Westerly wind gusts to 55 mph. * WHEN...Tuesday morning through early Tuesday evening. * WHERE...Northwest North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ003>005-011>013-018>022-031>035-040>044-310100- /O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 1104 AM CST Tue Jan 30 2018 /1004 AM MST Tue Jan 30 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Westerly wind gusts to 55 mph. * WHEN...Tuesday afternoon through early Tuesday evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
759 WWUS73 KBIS 301846 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1246 PM CST Tue Jan 30 2018 NDZ001>005-009>013-017>022-031>035-040>044-310100- /O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 1246 PM CST Tue Jan 30 2018 /1146 AM MST Tue Jan 30 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Westerly wind gusts to 50 mph. * WHEN...Tuesday afternoon through early Tuesday evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PA
119 WWUS73 KBIS 301941 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 141 PM CST Tue Jan 30 2018 NDZ001>005-009>013-017>022-031>035-040>044-310100- /O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 141 PM CST Tue Jan 30 2018 /1241 PM MST Tue Jan 30 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...Westerly wind gusts to 50 mph. * WHEN...This afternoon through the early evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PA
688 WWUS73 KBIS 302359 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 559 PM CST Tue Jan 30 2018 NDZ001-009-017>022-031>035-040>044-310100- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 559 PM CST Tue Jan 30 2018 /459 PM MST Tue Jan 30 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Winds will remain below advisory criteria. $$ NDZ002>005-010>013-310100- /O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 559 PM CST Tue Jan 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Westerly wind gusts to 50 mph. * WHEN...This afternoon through the early evening. * WHERE...Most of western and central North Dakota. * IMPACTS...Driving high profile vehicles will be difficult. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph are expected, with gusts to 55 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ twh
865 WWUS73 KBIS 310116 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 716 PM CST Tue Jan 30 2018 NDZ002>005-010>013-310230- /O.EXP.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 716 PM CST Tue Jan 30 2018 ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty, but below advisory criteria early this evening. Winds will diminish by late evening. $$ twh
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:34 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 29, 9:34 AM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1034 AM CST Mon Jan 29 2018 .UPDATE... Issued at 1023 AM CST Mon Jan 29 2018 Current satellite and radar observations through 1630Z show flurries across southwestern North Dakota that are quickly diminishing. Any leftover flurries should exit the area this afternoon. Forecast has been updated using a blend of latest model guidance, with no significant changes from previous model runs. UPDATE Issued at 657 AM CST Mon Jan 29 2018 Added flurries to the southwest part of the forecast area for this morning based on satellite, radar and surface observations. && .SHORT TERM...(Today and tonight) Issued at 219 AM CST Mon Jan 29 2018 Today is a transition day in the weather. High pressure leaves the area this morning and warm air advection kicks in with southeasterly winds. Temperatures today will be about 10 to 15 degrees warmer than yesterday. .LONG TERM...(Tuesday through Sunday) Issued at 219 AM CST Mon Jan 29 2018 Warm air advection continues Monday night into most of Tuesday ahead of a strong cold front. High temperatures will range from the mid 30s across the Turtle Mountains south into the James River Valley to the low 50s across southwest North Dakota. A warm front swinging through Tuesday morning may spark some very light precipitation across northern and eastern North Dakota. Forecast soundings indicate a warm and dry layer aloft which would likely yield freezing rain initially and perhaps some sleet mixed in as the column saturates a bit. Surface temperatures will initially be below freezing early Tuesday morning, but the road temperatures should quickly rise after sunset and precipitation should be minimal, therefore impacts are expected to be minimal. As the cold front pushes through during the afternoon and evening, westerly to northwesterly boundary layer winds increase. Generally, higher wind speeds aloft may struggle to mix down, but most models are showing at least a brief period where winds surge into the 30-50 knot range down to the surface. Strong cold air advection and brisk winds carry into Wednesday/Thursday. Wind chills to 35 below are still on track for mainly northern North Dakota into the northern James River Valley each night Wednesday through Friday. Light snow seems likely this weekend. There is the potential for a few inches with this event. Very cold air and dangerous wind chills are expected Saturday through Sunday. Temperatures/wind chills may in fact be much colder than our current gridded forecast portrays if fresh snow cover and a clear sky is realized over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1023 AM CST Mon Jan 29 2018 Expect mainly VFR conditions to continue for KBIS, KDIK, KISN, KMOT, and KJMS through tonight. MVFR conditions are possible this afternoon at KDIK and KISN, however VFR conditions are more likely and confidence of MVFR conditions developing is low. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TK SHORT TERM...AJ LONG TERM...AJ AVIATION...TK
Hazardous weather outlook, Jan 29, 9:37 AM MST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1037 AM CST Mon Jan 29 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301645- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1037 AM CST Mon Jan 29 2018 /937 AM MST Mon Jan 29 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of light freezing rain, snow, and sleet Tuesday morning across northern North Dakota. Strong winds between 30 and 50 mph are forecast Tuesday afternoon and early evening for portions of western and central North Dakota. Periods of dangerous wind chills to 35 below zero are expected across mainly northern North Dakota and into the northern James River Valley Wednesday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TJK
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.